MAUDE Adverse Event Report: TELEFLEX MEDICAL ET TUBE, PREFORMED CUFFED ORAL, 7.5; TUBE, TRACHEAL (W/WO CONNECTOR

TELEFLEX MEDICAL ET TUBE, PREFORMED CUFFED ORAL, 7.5; TUBE, TRACHEAL (W/WO CONNECTOR
Catalog Number 5-22215
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: "patient was intubated cuff ruptured.A second tube was used and it ruptured as well." associated complaints 3003898360-2025-00007.
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned one unit 5-22215 et tube, preformed cuffed oral, 7.5 for investigation.The et tube was visually examined with and without magnification.Visual examination of the returned device revealed that there was a large hole in the balloon cuff.The hole was indicative of the cuff being overinflated.Over-inflation would cause the balloon cuff to burst.A device history record review was performed and no relevant findings were identified.The ifu for this product states, "the tracheal tube cuff inflation system, including the valve, should be checked prior to intubation.If a malfunction is detected in any part of the inflation system, the tube should not be used." "care should be taken to avoid damaging the thin-walled cuffs during intubation.If cuff is damaged, the tube should not be used." the ifu also states, "deflate cuff prior to repositioning the tube.Movement of the tube with the cuff inflated could result in patient injury or in damage to the cuff, requiring a tube change.Verify the position of the tube after each repositioning." the reported complaint was confirmed based upon the sample received.The returned et tube was found to have a large hole in the balloon cuff.The hole was indicative of the cuff being over-inflated which would cause the balloon cuff to burst.A device history record review was performed with no evidence to suggest a manufacturing related cause.All et tubes are 100% inspected for inflation and deflation at the time of manufacturing.It is unlikely that this type of damage was present at the time of manufacturing.Therefore, based upon the damage observed, unintentional user error caused or contributed to this event.
 
Event or Problem Description
It was reported that: "patient was intubated cuff ruptured.A second tube was used and it ruptured as well." associated complaints 3003898360-2025-00006 and 3003898360-2025-00007.

Brand Name
ET TUBE, PREFORMED CUFFED ORAL, 7.5
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21065049
Report Number3003898360-2025-00006
Device Sequence Number3409808
Product Code BTR
UDI-Device Identifier04026704398041
UDI-Public(01)04026704398041(11)231108(17)281107(10)73L2300236(21)
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K822082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5-22215
Device Lot Number73L2300236
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2024
Supplement Date Received by Manufacturer01/17/2025
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date01/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown